1.Easy
What is the most common type of kidney stone?
- ACystine
- BStruvite
- CUric acid
- DCalcium oxalate
2.Easy
Which isolation precautions are used for a patient with suspected meningococcal meningitis?
- ADroplet precautions until about 24 hours of effective antibiotics
- BAirborne precautions in a negative pressure room for 2 weeks
- CNo extra precautions, because it is not infectious
- DContact precautions only, with gloves for skin contact
3.Easy
How is the pain of renal colic typically described?
- ABurning pain in the chest after meals
- BSevere pain that comes in waves from the loin to the groin
- CPain in the right lower abdomen that started near the navel
- DA dull ache in the lower back after lifting
4.Medium
A patient's fistula starts to bleed at home after the needles were removed. What should they do first?
- AWait for the next dialysis session
- BPress firmly on the site with clean gauze
- CRaise the arm and let it bleed freely
- DApply a tight tourniquet above the fistula
5.Medium
After a thyroidectomy, why are suture or clip removers often kept at the bedside?
- AThey are needed to take blood from the neck veins
- BThey are used to adjust the drain when it stops working
- CA neck haematoma can compress the airway and may need release
- DThe sutures must be removed on the first evening after surgery
6.Medium
A patient taking a GLP-1 receptor agonist has severe, constant upper abdominal pain spreading to the back, with vomiting. What should the nurse suspect?
- AAcute pancreatitis
- BA simple urinary tract infection
- CNormal nausea from the drug
- DLow blood glucose
7.Hard
A patient with an insulin pump is admitted with nausea, a glucose of 19 mmol/L (342 mg/dL) and blood ketones of 3.1 mmol/L. What is the priority?
- ASuspect failed insulin delivery and give insulin by another route
- BIncrease the pump rate and recheck the ketones in 12 hours
- CGive an antiemetic only, because nausea is causing the high glucose
- DDisconnect the pump and give no insulin until the ketones clear
8.Hard
A patient with long-standing diabetes suddenly has many new floaters and painless loss of vision in one eye. What is most likely, and what is needed?
- ADry eyes, needing lubricating drops
- BNormal ageing of the lens, needing new glasses
- CA migraine aura, needing pain relief
- DA bleed into the eye from retinopathy, needing urgent review
Answer key
- 1. D · Calcium oxalate
- 2. A · Droplet precautions until about 24 hours of effective antibiotics
- 3. B · Severe pain that comes in waves from the loin to the groin
- 4. B · Press firmly on the site with clean gauze
- 5. C · A neck haematoma can compress the airway and may need release
- 6. A · Acute pancreatitis
- 7. A · Suspect failed insulin delivery and give insulin by another route
- 8. D · A bleed into the eye from retinopathy, needing urgent review
Full step-by-step solutions: practise this topic on examproblems.com.